MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA/RD/DOME PAT 3PEG,38; SIGMA KNEE PRIMARY : KNEE PATELLA

DEPUY ORTHOPAEDICS INC US PFC*SIGMA/RD/DOME PAT 3PEG,38; SIGMA KNEE PRIMARY : KNEE PATELLA
Model Number 96-0112
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the patient underwent a primary right knee arthroplasty to address degenerative joint disease.The patella was resurfaced and depuy products and cement x 2 were utilized.There were no indicated intra-operative complications.On (b)(6) 2019, the patient underwent a right knee revision to address pain, adhesions, patella maltracking, and mispositioning of both the tibial tray and femoral component.The surgeon noted a fair amount of fluid in the knee, minor bone loss the femur, and very red subcutaneous tissue.No evidence of infection.The tibial tray was noted to be significantly placed posteriorly as well as slightly internally rotated to the tibial tubercle and the femoral component was also slightly internally rotated.The patellar component was stable.It was felt the joint line had been raised significantly based on evaluation of the x-rays as well as other evidence intra-operatively.To correct the problems the femoral and tibial components were revised with the goal of salvaging the patellar component.The surgeon released adhesions in the suprapatellar pouch and lateral gutter and attempt to mobilize the patella laterally.The result was a patellar that tracked appropriately.The tibial insert was also revised.The patellar component was revised.The patient was revised with competitor products and unknown cement.Doi: (b)(6) 2018, dor: (b)(6) 2019, right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE PATELLA
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12122938
Report Number1818910-2021-14379
Device Sequence Number3652306
Product Code JWH
UDI-Device Identifier10603295232681
UDI-Public10603295232681
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number96-0112
Device Catalogue Number960112
Device Lot Number8752650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ3; PFC SIGMARP STB TB IN 4 12.5; PFC*SIGMA/RD/DOME PAT 3PEG,38; SIG PS CEM FEM W/LUGS RT SZ4N; SMARTSET HV BONE CEMENT 40G; SMARTSET HV BONE CEMENT 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR